Louisiana, 2004

Damaging Wind in Louisiana, August 27, 2004

August 27, 2004 · NWS LCH · 1 event in 1 county or zone

Several trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 27, 1:35 PM CST, 16 minutes earlier.

Area forecast discussion, Aug 27, 1:35 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CDT FRI AUG 27 2004

.DISCUSSION...VERY SIMILAR WEATHER PATTERN AS YESTERDAY WITH
TEMPERATURES GENERALLY IN THE LOW 90S EARLY THIS AFTERNOON AND DEW
POINTS IN THE MID 70S. CONVECTION JUST A TAD LATER AND DEVELOPING
SOUTH OF INTERSTATE 10 WITH A SLIGHTLY WEAKER ONSHORE FLOW IN
PLACE.

SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO RIDGE FROM
THE MID ATLANTIC SEABOARD TO THE TEXAS COAST PROVIDING A LIGHT
SOUTH TO SOUTHEAST FLOW. HIGH PRESSURE IN THE MID AND UPPER
LEVELS REMAINS ANCHORED OVER MUCH OF THE EAST AND SOUTHEAST
CONUS WITH OUR NEXT TROF AND POTENTIAL WEATHER MAKER POSITIONED
THROUGH THE ROCKIES.

UNSETTLED WEATHER PATTERN LOOKING INCREASINGLY LIKELY OVER THE
WEEKEND AND CONTINUING INTO THE NEW WEEK. MODELS CONSISTENT IN
BREAKING DOWN CURRENT MID/UPPER LEVEL RIDGE AS WESTERN TROF ADVANCES
INTO THE REGION. GFS/ETA FORECAST SOUNDINGS SHOWING PRECIPITABLE
WATER INCREASING FROM CURRENT 1.7 INCHES...TO 2.00 TO 2.10 INCHES
WITH FEATURE. ASSOCIATED FROPA SLOWED BY GFS TO LATE SUNDAY WITH
SOUTHERN PENETRATION OF BOUNDARY NOT AS DEEP INTO GULF. WILL CARRY
HIGH END CHANCE POPS SATURDAY...INCREASING TO LIKELY SUNDAY AS LOW
LEVEL BOUNDARY APPROACHES AND MOVES ACROSS REGION.

RAIN CHANCES WILL CONTINUE MOVING INTO THE NEW WORK-WEEK AS FRONT
STALLS OVER THE NEAR COASTAL WATERS. DEEP LAYER MOISTURE PROGGED TO
REMAIN IN PLACE AS MID TO UPPER SOUTH TO SOUTHWESTLY FLOW HOLDS
AS TROF/SHEAR AXIS DEVELOPS OVER EAST TEXAS BETWEEN BERMUDA AND
SOUTHWEST CONUS HIGHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  91  74  89  /  10  50  40  60
BPT  75  92  75  89  /  10  50  40  60
AEX  73  92  72  88  /  10  50  40  60
LFT  74  91  74  88  /  10  50  40  60
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Aug 27, 3:53 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT FRI AUG 27 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
281100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
453 AM CDT FRI AUG 27 2004

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...ENDING
THIS EVENING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...
A FRONTAL TROUGH WILL BE MOVING SOUTHEAST THROUGH NORTHEAST TEXAS
LATE IN THE DAY SATURDAY. THE FRONT IS EXPECTED TO MOVE SOUTHEAST
ACROSS SOUTHEAST TEXAS...CENTRAL...SOUTHWEST AND SOUTH-CENTRAL
LOUISIANA SUNDAY. DRIER AIR WILL MOVE IN BEHIND THE FRONT EARLY NEXT
WEEK. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

20

The radar

The Lake Charles radar (KLCH), 82 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Acadia

When
August 27, 1:51 PM CST
Where
Acadia County, Crowley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
30.217, -92.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417840.